MAUDE Adverse Event Report: ACCUTRON, INC. ULTRA PC% PACKAGE B; GAS MACHINE FOR ANESTHESIA

ACCUTRON, INC. ULTRA PC% PACKAGE B; GAS MACHINE FOR ANESTHESIA
Model Number 31975
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident was reported to the manufacturer by their distributor, patterson companies' field technician.The incident occurred in the dental operatory room while the o2 regulator equipment was in use on a patient.The dentist reported that he was working with a patient when he reached to increase the oxygen when the regulator exploded, injuring his hand.The unit smoked for a period of time and everyone in the office exited the area.There was no harm to the patient or any other worker in the office.No additional medical treatment was sought by the dentist.He reported self-treatment of the affected hand.There was no other equipment involved in the incident.It has been reported that this unit is an older model (manufactured in 1998) and out of warranty.There are no service records on the affected unit going back 4+ years according to the manufacturer and the distributor's records.It was also reported by a service technician who examined the affected unit after the incident that there was evidence that the manifold had previously been tampered with.A full investigation of the returned unit is currently underway.This complaint will continue to be maintained in the accutron/crosstex complaint system.
 
Event or Problem Description
An anesthesia gas-machine flowmeter and 4 cylinder portable system were in use during a dental procedure.The dentist operating the machine experienced injuries to the hand when the o2 regulator portion of the 4 cylinder portable system exploded.No other patients or staff members were affected by this incident.

Brand Name
ULTRA PC% PACKAGE B
Common Device Name
GAS MACHINE FOR ANESTHESIA
Manufacturer (Section D)
ACCUTRON, INC.
1733 west parkside ln
pheonix AZ 85027
MDR Report Key6023327
Report Number2020813-2016-00001
Device Sequence Number270885
Product Code BSZ
UDI-Device Identifier00813830022469
UDI-Public00813830022469
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K970163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Dentist
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number31975
Device Catalogue Number36100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Initial Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1